Alert archive / Missouri / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 134, NWS St. Louis, MO

June 8, 1999Franklin County, Warren County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 8, 1999, 1:18 PM CDT for Franklin County, Warren County, Missouri. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 8, 1999, 1:18 PM CDT (18:18 UTC)
Expired
Jun 8, 1999, 1:50 PM CDT
In force
32 min
Issued by
NWS St. Louis, MO
Area
Whole counties

Counties Franklin County, MO, Warren County, MO

The radar

The St Louis radar (KLSX), 40 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 6.3 hours before the alert went out and 301 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 1999-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 914 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 1999-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
914 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
1295 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSTL 081816
SVRSTL
MOC071-219-081850-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
118 PM CDT TUE JUN 8 1999

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN FRANKLIN COUNTY IN EAST CENTRAL MISSOURI
  WARREN COUNTY IN EAST CENTRAL MISSOURI

* UNTIL 150 PM CDT

* AT 116 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM JUST WEST OF WASHINGTON... MOVING NORTH-
  NORTHEAST AT 5 TO 10 MPH.

* LOCATIONS THAT WILL BE AFFECTED...
  WASHINGTON
  DUTZOW
  MARTHASVILLE

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND GUSTS IN EXCESS OF 60
MPH...DAMAGING HAIL...DEADLY LIGHTLNING...AND VERY HEAVY RAIN. MOVE
TO AN INTERIOR ROOM ON THE LOWEST FLOOR OR YOUR HOME OR BUSINESS.
HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE
WATER COVERS THE ROAD.

SPRIGGS/TRUETT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:56 PM CDT, 21 hours 22 minutes earlier.

Area forecast discussion, Jun 7, 3:56 PM CDT, 21 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
356 PM CDT MON JUN 7 1999

MAIN FCST PROBLEM: CHANCES FOR PRECIP.

SUMMERLIKE PATTERN MAKING THIS A COMPLEX FORECAST DURING THIS PERIOD.
ALL UPPER LVL FEATURES VERY WK...BUT WITH MOIST AND UNSTABLE AIR...
DAYTIME HEATING AND WK DISTRBCS IN THE UPPER FLOW...WILL LEAD TO
SOME CONVECTN AROUND THE CWFA. THE PROBLEM IS HOW TO HANDLE THESE
EVENTS BOTH SPACIALLY AND TEMPORALLY.

ALL MODEL INITIAL FIELDS IN AGREEMENT WITH MOST SYNOPTIC SCALE
FEATURES WITH THE EXECPTION OF VORT AND ASSOC MSTR PATTERN OVER OK
THIS AM. OF THE THREE...ETA INITIALIZED THE BEST...BUT NOT PERFECT.

RELATIVELY COOL 700MB TEMPS...COMPARED TO SUNDAY...ALG WITH HTG OF
MOIST UNSTABLE AIR MASS RESULTED IN ISOLD TSTMS AND SHWRS OVER SML
PTNS OF SCNTRL AND SWRN MO. BELIEVE THAT THIS CONVCTN WILL DIMINISH
AFTR SUNSET. THE EXCEPTN WILL BE OVER XTRM SERN KS AND XTRM SWRN MO
WHERE APPROACHING VORT CNTR FROM OK MAY ADD A BIT MORE SUPPORT FOR
CONTINUING TSTMS BEYOND SUNSET.

THIS MORNINGS UPPER AIR ANALYSIS HAD WELL DEFINED TROF AT 500MB WITH
MINUS 11 DEG COLD POOL. THIS LOW LOSSED DEFINITION BELOW 700MBS WITH
ONLY A WEAK SFC REFLECTION ALONG THE RED RIVER. LATEST WV IMAGERY
SHOWS VORT CNTR MOVING AT 225/25KTS...THIS WOULD PLACE VORT CNTR JUST
EAST OF MKC BY 12Z TUES. ETA TRENDS TOWARDS STRETCHING VORT CNTR THRU
24HRS AND IS A BIT SLOW. NGM MAINTAINS CONTINUITY WITH VORT CNTR OVER
24HRS...THIS LOOKS REASONABLE BUT IS TOO FAR TO THE WEST. NGM PLACES
VORT CNTR NR BIE BY 12Z TUES. AVN IS SIMILAR TO ETA. WILL GO WITH NGM
FOR THIS FCST PERIOD BUT WILL ADJUST VORT CNTR TO THE EAST.

THE ADJUSTED THE NGM FCST...WILL PLACE VORT CNTR OVER NWRN MO ARND
12Z TUES AND INTO ERN IA BY 00Z WED. THIS WOULD PLACE THE WRN MOST
COUNTIES WITH THE BEST CHC AND AREAL COVRGE OF TSTMS TONIGHT AND
TUESDAY...THE REASONS...DAYTIME HEATING OF UNSTABLE AIR MASS AND
POSSBL REDVLPMNT DURG NGT. THE CHANCES LESSEN SOMEWHAT TOWARDS THE
ERN MOST COUNTIES...WHERE INFLUENCE FROM VORT CNTR WILL BE LESS.

WILL HAVE TO INCLUDE A CHC FOR TSTMS FOR MOST OF THE CWFA ON TUES
WITH VARYING DEGREES IN PROBABILITIES...AS COLD POOL ASSOC WITH VORT
CNTR...WILL BRUSH MOST OF THE CWFA DURG TUES AND THAT WILL HELP IN
MAINTAINING INSTABILITY FOR SCT AFTN TSTMS.

WILL LEAVE MENTION OF PCPN OUT OF THE FCST FOR TUES NGT THRU WED NGT
AS THERE WILL BE NO UPPER SUPPORT. THE CHCS FOR PCPN FOR WED WILL BE
CLIMO FAVORED LATE AFTN AND EVE TSTMS.

FOR THE PERIODS BEYOND WED NGT...MRF BRINGS 500MB LOW THAT WAS OFF
THE WRN FL COAST...AND NUDGES THE LOW INTO THE SRN PLNS. THIS WOULD
LEAD TO A DEEP TROPICAL AIRMASS WITH CHCS FOR TSTMS FOR THU INTO SAT.

CCF
SGF BB 067/088 068/089 065 1223--
JLN BB 068/089 069/089 068 1233--
UNO BB 067/088 068/089 066 1222--
VIH BB 067/088 068/089 066 1222--

D.STEINMETZ

In the hours before

Special weather statement, Jun 8, 11:30 AM CDT, 1 hour 48 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ009-010-018-019-026-
027-034>036-041-042-047>052-059>065-072>075-084-085-099-090100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1130 AM CDT TUE JUN 8 1999

SCATTERED THUNDERSTORMS WILL BE DEVELOPING ACROSS THE AREA THIS
AFTERNOON.  SINCE THE AIRMASS OVER THE REGION IS VERY UNSTABLE...A
FEW OF THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL AND HIGH
WINDS. HOWEVER...NO WIDESPREAD SEVERE WEATHER IS EXPECTED AT THIS
TIME.

SKYWARN ACT MAY BECOME NECESSARY ON A LOCAL BASIS...SO
STORM SPOTTERS GROUPS AND EMERGENCY MANAGERS SHOULD MONITOR WEATHER
DEVELOPMENTS IN THEIR AREA AS THE AFTERNOON PROGRESSES.

THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER
SERVICE FORECAST OFFICE IN ST LOUIS.  AREAS INCLUDED ARE PORTIONS OF
NORTHEAST...CENTRAL...EAST CENTRAL AND SOUTHEAST MISSOURI AS WELL AS
WEST CENTRAL AND SOUTHWEST ILLINOIS.

TRUETT
Special weather statement, Jun 8, 11:30 AM CDT, 1 hour 48 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ009-010-018-019-026-
027-034>036-041-042-047>052-059>065-072>075-084-085-099-090100-

SPECIAL WEATHER STATEMENT...CORRECTION...
NATIONAL WEATHER SERVICE ST LOUIS MO
1130 AM CDT TUE JUN 8 1999

SCATTERED THUNDERSTORMS WILL BE DEVELOPING ACROSS THE AREA THIS
AFTERNOON.  SINCE THE AIRMASS OVER THE REGION IS VERY UNSTABLE...A
FEW OF THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL AND HIGH
WINDS. HOWEVER...NO WIDESPREAD SEVERE WEATHER IS EXPECTED AT THIS
TIME.

SKYWARN ACTIVATION MAY BECOME NECESSARY ON A LOCAL BASIS...SO
STORM SPOTTERS GROUPS AND EMERGENCY MANAGERS SHOULD MONITOR WEATHER
DEVELOPMENTS IN THEIR AREA AS THE AFTERNOON PROGRESSES.

THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER
SERVICE FORECAST OFFICE IN ST LOUIS.  AREAS INCLUDED ARE PORTIONS OF
NORTHEAST...CENTRAL...EAST CENTRAL AND SOUTHEAST MISSOURI AS WELL AS
WEST CENTRAL AND SOUTHWEST ILLINOIS.

TRUETT
Special weather statement, Jun 8, 11:30 AM CDT, 1 hour 48 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ009-010-018-019-026-
027-034>036-041-042-047>052-059>065-072>075-084-085-099-090100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1130 AM CDT TUE JUN 8 1999

SCATTERED THUNDERSTORMS WILL BE DEVELOPING ACROSS THE AREA THIS
AFTERNOON.  SINCE THE AIRMASS OVER THE REGION IS VERY UNSTABLE...A
FEW OF THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL AND HIGH
WINDS. HOWEVER...NO WIDESPREAD SEVERE WEATHER IS EXPECTED AT THIS
TIME.

SKYWARN ACT MAY BECOME NECESSARY ON A LOCAL BASIS...SO
STORM SPOTTERS GROUPS AND EMERGENCY MANAGERS SHOULD MONITOR WEATHER
DEVELOPMENTS IN THEIR AREA AS THE AFTERNOON PROGRESSES.

THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER
SERVICE FORECAST OFFICE IN ST LOUIS.  AREAS INCLUDED ARE PORTIONS OF
NORTHEAST...CENTRAL...EAST CENTRAL AND SOUTHEAST MISSOURI AS WELL AS
WEST CENTRAL AND SOUTHWEST ILLINOIS.

TRUETT
Special weather statement, Jun 8, 11:30 AM CDT, 1 hour 48 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ009-010-018-019-026-
027-034>036-041-042-047>052-059>065-072>075-084-085-099-090100-

SPECIAL WEATHER STATEMENT...CORRECTION...
NATIONAL WEATHER SERVICE ST LOUIS MO
1130 AM CDT TUE JUN 8 1999

SCATTERED THUNDERSTORMS WILL BE DEVELOPING ACROSS THE AREA THIS
AFTERNOON.  SINCE THE AIRMASS OVER THE REGION IS VERY UNSTABLE...A
FEW OF THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL AND HIGH
WINDS. HOWEVER...NO WIDESPREAD SEVERE WEATHER IS EXPECTED AT THIS
TIME.

SKYWARN ACTIVATION MAY BECOME NECESSARY ON A LOCAL BASIS...SO
STORM SPOTTERS GROUPS AND EMERGENCY MANAGERS SHOULD MONITOR WEATHER
DEVELOPMENTS IN THEIR AREA AS THE AFTERNOON PROGRESSES.

THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER
SERVICE FORECAST OFFICE IN ST LOUIS.  AREAS INCLUDED ARE PORTIONS OF
NORTHEAST...CENTRAL...EAST CENTRAL AND SOUTHEAST MISSOURI AS WELL AS
WEST CENTRAL AND SOUTHWEST ILLINOIS.

TRUETT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 9:02 PM CDTSevere Thunderstorm WarningLSXPike33 min
Jun 7, 9:36 PM CDTSevere Thunderstorm WarningLSXPike49 min
Jun 8, 12:48 PM CDTSevere Thunderstorm WarningLSXFranklin, Saint Charles32 min
Jun 8, 1:28 PM CDTSevere Thunderstorm WarningLSXLincoln32 min
Jun 8, 2:09 PM CDTSevere Thunderstorm WarningLSXMontgomery, Pike36 min
Jun 8, 2:35 PM CDTSevere Thunderstorm WarningLSXSaint Louis35 min
Jun 8, 2:39 PM CDTSevere Thunderstorm WarningLSXCity of Saint Louis31 min
Jun 8, 3:19 PM CDTSevere Thunderstorm WarningLSXJefferson31 min
Jun 8, 6:07 PM CDTSevere Thunderstorm WarningLSXBoone33 min

Nearby

Severe Thunderstorm Warnings in Missouri, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.